Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 41, NWS Austin/San Antonio, TX

July 4, 2025Kendall County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 4, 2025, 7:24 AM CDT for Kendall County, Kerr County, Texas. It was in force for 11 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2025, 7:24 AM CDT (12:24 UTC)
Expired
Jul 4, 2025, 6:47 PM CDT
In force
11 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Emergency
Flash flood emergency
Damage threat
Catastrophic
Flood severity
None

Counties Kendall County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 84 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 12:00 PM CDTFLASH FLOOD1 S Sisterdale, TXGuadalupe River at 1376/Sisterdale Rd rose rapidly with water and debris over bridge... bottom of bridge is marked as 33ft. Rise on West Sister Creek reported at 1210 pm CDT. Rapid rises were also observed on Werner Creek and Jacobs Creek.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 276 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 0.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1848 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

516 
WGUS54 KEWX 041224
FFWEWX
TXC259-265-041900-
/O.NEW.KEWX.FF.W.0041.250704T1224Z-250704T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
724 AM CDT Fri Jul 4 2025

...FLASH FLOOD EMERGENCY FOR THE GUADALUPE RIVER FROM CENTER POINT 
TO SISTERDALE...

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  West Central Kendall County in south central Texas...
  Eastern Kerr County in south central Texas...

* Until 200 PM CDT Friday.

* At 724 AM CDT, Automated rain gauges indicate a large and deadly 
  flood wave is moving down the Guadalupe River. Flash flooding is 
  already occurring.

  This is a FLASH FLOOD EMERGENCY for THE GUADALUPE RIVER FROM 
  CENTER POINT TO SISTERDALE. This is a PARTICULARLY DANGEROUS 
  SITUATION. SEEK HIGHER GROUND NOW!

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. Residents
           in campers should SEEK HIGHER GROUND NOW! Life
           threatening flash flooding along the Guadalupe River
           is expected.

* Some locations that will experience flash flooding include...
  Comfort, Waring and Sisterdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now! This is an extremely dangerous and 
life-threatening situation.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 2994 9895 2998 9889 2997 9886 3000 9884
      2999 9882 2998 9882 2997 9880 2998 9878
      2997 9877 2997 9872 2995 9871 2995 9876
      2997 9878 2995 9881 2997 9882 2996 9887
      2996 9889 2993 9894 2993 9901 2994 9901

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC

$$

MM
3 follow-up statements
091 
WGUS54 KEWX 041824
FFWEWX
TXC259-265-042100-
/O.EXT.KEWX.FF.W.0041.000000T0000Z-250704T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
124 PM CDT Fri Jul 4 2025

...FLASH FLOOD EMERGENCY FOR THE GUADALUPE RIVER FROM CENTER POINT 
TO SISTERDALE...

The National Weather Service in Austin/San Antonio has extended the

* Flash Flood Warning for...
  West Central Kendall County in south central Texas...
  Eastern Kerr County in south central Texas...

* Until 400 PM CDT.

* At 124 PM CDT, Automated rain gauges indicate a large and deadly 
  flood wave is moving down the Guadalupe River. Flash flooding is 
  already occurring.

  This is a FLASH FLOOD EMERGENCY for THE GUADALUPE RIVER FROM 
  CENTER POINT TO SISTERDALE. This is a PARTICULARLY DANGEROUS 
  SITUATION. SEEK HIGHER GROUND NOW!

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. Residents
           in campers should SEEK HIGHER GROUND NOW! Life
           threatening flash flooding along the Guadalupe River
           is expected.

* Some locations that will experience flash flooding include...
  Comfort, Waring and Sisterdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now! This is an extremely dangerous and 
life-threatening situation.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 2994 9895 2998 9889 2997 9886 3000 9884
      2999 9882 2998 9882 2997 9880 2998 9878
      2997 9877 2997 9872 2995 9871 2995 9876
      2997 9878 2995 9881 2997 9882 2996 9887
      2996 9889 2993 9894 2993 9901 2994 9901

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC

$$

MM
503 
WGUS54 KEWX 042023
FFWEWX
TXC259-265-050000-
/O.EXT.KEWX.FF.W.0041.000000T0000Z-250705T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
323 PM CDT Fri Jul 4 2025

The National Weather Service in Austin/San Antonio has extended the

* Flash Flood Warning for...
  West Central Kendall County in south central Texas...
  Eastern Kerr County in south central Texas...

* Until 700 PM CDT.

* At 323 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain along the Guadalupe River. 
  Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding along the Guadalupe
           River is expected.

* Some locations that will experience flash flooding include...
  Comfort, Waring and Sisterdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 2994 9895 2998 9889 2997 9886 3000 9884
      2999 9882 2998 9882 2997 9880 2998 9878
      2997 9877 2997 9872 2995 9871 2995 9876
      2997 9878 2995 9881 2997 9882 2996 9887
      2996 9889 2993 9894 2993 9901 2994 9901

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
730 
WGUS74 KEWX 042347
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
647 PM CDT Fri Jul 4 2025

TXC259-265-042357-
/O.CAN.KEWX.FF.W.0041.000000T0000Z-250705T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kendall TX-Kerr TX-
647 PM CDT Fri Jul 4 2025

...FLASH FLOOD WARNING FOR WEST CENTRAL KENDALL AND EASTERN KERR 
COUNTIES HAS BEEN REPLACED WITH A FLOOD ADVISORY...

&&

LAT...LON 2994 9895 2998 9889 2997 9886 3000 9884
      2999 9882 2998 9882 2997 9880 2998 9878
      2997 9877 2997 9872 2995 9871 2995 9876
      2997 9878 2995 9881 2997 9882 2996 9887
      2996 9889 2993 9894 2993 9901 2994 9901

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:20 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 4, 6:20 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
620 AM CDT Fri Jul 4 2025

...New AVIATION...

.SHORT TERM...
(Today through Saturday)
Issued at 142 AM CDT Fri Jul 4 2025

Showers and isolated thunderstorms with pockets of heavy rain are
ongoing over much of South Central Texas early this morning. This is
due to forcing from a mid level trough over the Edwards Plateau
interacting with an unseasonably moist airmass with PWs of 1.8 to 2.4
inches. The 2.34 inches seen on the 04/00Z Del Rio sounding is at
the climatological maximum for this time of year. Rainfall amounts of
1 to 3 inches can be expected with isolated totals of 5 to 7 inches
possible. Instantaneous rainfall rates up to 5 inches per hour are
possible. The favored areas are across the Edwards Plateau and Hill
Country, as well as Bexar County where a Flood Watch is in effect.
These rains will continue through this morning and have extended the
Flood Watch through 18z for those areas.

The mid level feature and unseasonably moist airmass linger and will
generate isolated to widely scattered showers and thunderstorms this
afternoon through Saturday, though activity will wane, at times.
Some models indicate a potential for additional heavy rains tonight
into Saturday. Another Flood Watch may have to be issued. Due to the
clouds and rain, below to well below average temperatures continue.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 142 AM CDT Fri Jul 4 2025

The mid level feature lingers into Sunday. Although, moisture levels
decrease as some Subtropical Ridging begins to build over our area,
they remain elevated to allow for isolated to widely scattered
showers and thunderstorms. The favored areas are the Hill Country to
the Rio Grande Plains. The Subtropical Ridge builds more fully over
our area next week, however the mid level feature may linger.
Chances of showers and thunderstorms wane as the airmass dries under
increasing subsidence. The only rain chances will be with the
seabreeze near the Coastal Plains each afternoon. However, should a
stronger mid level feature linger, then rain chances will extend to
other parts of our area. Increased sunshine leads to temperatures
warming to near to slightly above average.

&&

.AVIATION...
(12Z TAFS)
Issued at 620 AM CDT Fri Jul 4 2025

Mostly MVFR CIGs with areas of RA will lift to VFR by midday. There
are PROBs of SHRA/TSRA this afternoon into evening and have gone with
PROB30s mainly at the I-35 sites. A mix of CIGs/VSBYs can be expected
in SHRA/TSRA. S to SE winds up to 10 KTs prevail with gusts to 35 KTs
near SHRA/TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              87  75  91  74 /  50  20  30  10
Austin Bergstrom Intl Airport  87  76  90  73 /  50  20  30  10
New Braunfels Muni Airport     88  75  89  73 /  40  20  30  10
Burnet Muni Airport            83  73  87  71 /  60  20  30  10
Del Rio Intl Airport           91  76  95  75 /  30  10  10  10
Georgetown Muni Airport        84  75  89  73 /  50  20  30  10
Hondo Muni Airport             84  74  87  73 /  50  20  30  10
San Marcos Muni Airport        87  75  88  73 /  40  20  30  10
La Grange - Fayette Regional   91  76  93  73 /  30  20  20   0
San Antonio Intl Airport       86  76  87  75 /  40  20  30  10
Stinson Muni Airport           89  76  89  75 /  30  20  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 PM CDT this afternoon for Bandera-Bexar-Blanco-
Burnet-Edwards-Gillespie-Kendall-Kerr-Kinney-Llano-Medina-Real-
Uvalde.

&&

Short-Term...04
Long-Term...04
Aviation...04

In the hours before

Local storm report, Jul 4, 4:40 AM CDT, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
440 AM CDT Fri Jul 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     Flash Flood      Hunt                    30.07N 99.33W
07/04/2025                   Kerr               TX   Law Enforcement

            Kerr County Sheriffs Office reports several
            low water crossings flooded in south-central
            Kerr County.

&&

JR
Local storm report, Jul 4, 5:45 AM CDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
545 AM CDT Fri Jul 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 AM     Flash Flood      2 SSW Hunt              30.04N 99.35W
07/04/2025                   Kerr               TX   Emergency Mngr

            Reports from emergency management officials
            of high water rescues ongoing along the
            Guadalupe River and South Fork of the
            Guadalupe River in Hunt with people on roof
            tops.

&&

JR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:28 PM CDTAreal Flood AdvisoryEWXKendall3 hr
Jul 3, 11:16 PM CDTAreal Flood AdvisoryEWXBandera25 min
Jul 3, 11:41 PM CDTFlash Flood Warning Considerable damage threatEWXBandera4 hr
Jul 4, 1:14 AM CDTFlash Flood Warning EmergencyConsiderable damage threatEWXBandera, Kerr18 hr
Jul 4, 3:19 AM CDTRiver Flood WarningEWXKerr22 hr
Jul 4, 3:33 AM CDTRiver Flood WarningEWXKerr22 hr
Jul 4, 4:50 AM CDTAreal Flood AdvisoryEWXGillespie4 hr
Jul 4, 5:23 AM CDTRiver Flood WarningEWXKendall20 hr
Jul 4, 5:34 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXKerr13 hr
Jul 4, 6:00 AM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jul 4, 6:27 AM CDTFlash Flood Warning Considerable damage threatEWXKerr7 hr
Jul 4, 8:18 AM CDTAreal Flood AdvisoryEWXLlano5 hr
Jul 4, 8:20 AM CDTAreal Flood AdvisoryEWXGillespie4 hr
Jul 4, 8:30 AM CDTRiver Flood WarningEWXLlano24 hr
Jul 4, 8:41 AM CDTAreal Flood AdvisoryEWXEdwards, Real5 hr
Jul 4, 8:56 AM CDTFlash Flood Warning Considerable damage threatEWXGillespie4 hr
Jul 4, 9:16 AM CDTSpecial Weather StatementEWXKerr44 min
Jul 4, 9:37 AM CDTFlash Flood Warning Considerable damage threatEWXKerr, Real4 hr
Jul 4, 10:06 AM CDTFlash Flood Warning Considerable damage threatEWXBandera, Kerr5 hr
Jul 4, 10:29 AM CDTAreal Flood AdvisoryEWXGillespie6 hr
Jul 4, 10:29 AM CDTRiver Flood WarningEWXComal21 hr
Jul 4, 10:39 AM CDTFlash Flood Warning Considerable damage threatEWXBandera, Real4 hr
Jul 4, 10:46 AM CDTFlash Flood Warning Considerable damage threatEWXLlano9 hr
Jul 4, 11:02 AM CDTFlash Flood Warning Considerable damage threatEWXKendall4 hr
Jul 4, 11:02 AM CDTRiver Flood WarningEWXBandera19 hr
Jul 4, 12:02 PM CDTFlash Flood Warning Considerable damage threatEWXComal, Kendall18 hr
Jul 4, 1:00 PM CDTAreal Flood AdvisoryEWXKerr3 hr
Jul 4, 1:05 PM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jul 4, 1:08 PM CDTAreal Flood AdvisoryEWXKerr, Real112 min
Jul 4, 1:30 PM CDTFlash Flood Warning Considerable damage threatEWXTravis, Williamson2 hr
Jul 4, 1:37 PM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall3 hr
Jul 4, 2:32 PM CDTAreal Flood AdvisoryEWXBandera, Real116 min
Jul 4, 2:46 PM CDTAreal Flood AdvisoryEWXKendall103 min
Jul 4, 3:11 PM CDTAreal Flood AdvisoryEWXBandera, Kerr101 min
Jul 4, 3:47 PM CDTAreal Flood AdvisoryEWXGillespie, Kerr3 hr
Jul 4, 6:02 PM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jul 4, 6:41 PM CDTAreal Flood AdvisoryEWXKerr2 hr
Jul 4, 6:47 PM CDTAreal Flood AdvisoryEWXKendall, Kerr2 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.